Alert archive / Colorado / High Wind Warnings in 2019
High Wind Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Oct 20, 2019, 2:49 AM MDT for 14 counties in Colorado. It took effect at Oct 20, 2019, 6:00 AM MDT. It was in force for 13 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 20, 2019, 2:49 AM MDT (08:49 UTC)
- In effect from
- Oct 20, 2019, 6:00 AM MDT
- Expired
- Oct 20, 2019, 7:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 35 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 6:00 AM MDT | SNOW 1.1 | 2 Ne Rollinsville, CO | COCORAHS STATION CO-BO-378 PINECLIFFE 2.5 WNW. |
| Oct 20, 7:00 AM MDT | SNOW 1 | 3 N Pinecliffe, CO | COCORAHS STATION CO-BO-110 NEDERLAND 4.8 ENE. |
| Oct 20, 7:00 AM MDT | SNOW 1 | Aspen Springs, CO | CO-OP OBSERVER STATION ASIC2 ASPEN SPRINGS. |
| Oct 20, 7:00 AM MDT | SNOW 1.5 | 7 W Rustic, CO | CO-OP OBSERVER STATION RUTC2 7.4 W RUSTIC. |
| Oct 20, 7:00 AM MDT | SNOW 1.9 | 3 Wnw Fairplay, CO | COCORAHS STATION CO-PK-15 FAIRPLAY 2.7 WNW. |
| Oct 20, 7:00 AM MDT | SNOW 2.2 | Meeker Park, CO | COCORAHS STATION CO-BO-394 ALLENSPARK 2.3 N. |
| Oct 20, 7:00 AM MDT | SNOW 2.5 | Nederland, CO | COCORAHS STATION CO-BO-322 NEDERLAND 0.4 WNW. |
| Oct 20, 8:00 AM MDT | SNOW 2.1 | 1 Ssw Georgetown, CO | CO-OP OBSERVER STATION GEOC2 0.7 S GEORGETOWN. |
| Oct 20, 9:19 AM MDT | NON-TSTM WND GST 57 | Crook, CO | |
| Oct 20, 9:34 AM MDT | SNOW 5 | 9 Ene Dillon, CO | |
| Oct 20, 10:31 AM MDT | NON-TSTM WND GST 57 | 4 S Rocky Flats, CO | MESONET STATION FW2914 ARVADA. |
| Oct 20, 11:19 AM MDT | NON-TSTM WND GST 65 | 2 Ne Morrison, CO | MESONET STATION CW8926 LAKEWOOD. |
| Oct 20, 11:19 AM MDT | NON-TSTM WND GST 73 | 2 Sw Pleasant View, CO | MESONET STATION CO008 ROONEY RD. |
| Oct 20, 11:20 AM MDT | NON-TSTM WND GST 66 | 2 E Sunshine, CO | MESONET STATION EW7311 BOULDER. |
| Oct 20, 11:30 AM MDT | SNOW 7 | 5 Wsw Nederland, CO | |
| Oct 20, 11:40 AM MDT | NON-TSTM WND GST 78 | 3 Nne White Ranch Open, CO | MESONET STATION UP709 2.8 NE WHITE RANCH OPEN SPACE (UPR). |
| Oct 20, 12:22 PM MDT | NON-TSTM WND GST 68 | 2 Nne Natural Fort, CO | MESONET STATION CO041 NATURAL FORT. |
| Oct 20, 12:23 PM MDT | NON-TSTM WND GST 64 | 2 S Cheesman Reservoir, CO | MESONET STATION CHRC2 CHEESMAN. |
| Oct 20, 12:30 PM MDT | NON-TSTM WND GST 70 | 2 Ssw Crescent Village, CO | MESONET STATION DW9321 WONDERVU. |
| Oct 20, 12:38 PM MDT | NON-TSTM WND GST 73 | 4 Ene Nederland, CO | MESONET STATION DW5338 NEDERLAND. |
| Oct 20, 12:54 PM MDT | NON-TSTM WND DMG | 2 Se Horsetooth Mountai, CO | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Oct 20, 1:00 PM MDT | NON-TSTM WND GST 65 | 1 Ne Crisman, CO | MESONET STATION EW4338 BOULDER. |
| Oct 20, 1:16 PM MDT | NON-TSTM WND GST 68 | 3 Ene Nederland, CO | MESONET STATION FW1761 NEDERLAND. |
| Oct 20, 1:21 PM MDT | NON-TSTM WND GST 67 | 2 Nnw Glen Haven, CO | MESONET STATION EW4490 GLEN HAVEN. |
| Oct 20, 1:22 PM MDT | NON-TSTM WND GST 71 | 1 Nnw Briggsdale, CO | MESONET STATION CO043 BRIGGSDALE. |
| Oct 20, 1:27 PM MDT | NON-TSTM WND GST 64 | Floyd Hill, CO | MESONET STATION CO071 FLOYD HILL. |
| Oct 20, 1:30 PM MDT | NON-TSTM WND GST 57 | 2 Nne Pinewood Springs, CO | MESONET STATION CW0346 LYONS. |
| Oct 20, 1:30 PM MDT | NON-TSTM WND GST 63 | 1 W Firestone, CO | WIND TORE BRACHES OFF TREES, PORCH RUG WENT FLYING AND DESTROYED HALLOWEEN DECORATIONS. AROUND 63 MPH ON WEATHER STATION. |
| Oct 20, 1:42 PM MDT | NON-TSTM WND GST 61 | Virginia Dale, CO | MESONET STATION CO036 VIRGINIA DALE. |
| Oct 20, 1:45 PM MDT | NON-TSTM WND GST 61 | 2 Nne Rocky Flats, CO | MESONET STATION RFN 1.7 NE ROCKY FLATS (CDPHE). |
| Oct 20, 1:45 PM MDT | NON-TSTM WND GST 64 | 2 Ssw Crescent Village, CO | MESONET STATION DW9321 WONDERVU. |
| Oct 20, 1:58 PM MDT | NON-TSTM WND GST 63 | 11 Wnw Westplains, CO | AWOS STATION K1LW LIMA MADIS. |
| Oct 20, 1:58 PM MDT | NON-TSTM WND GST 69 | 2 Wnw Brookvale, CO | MESONET STATION CEKC2 CORRAL CREEK. |
| Oct 20, 2:01 PM MDT | NON-TSTM WND GST 79 | 2 N Carter Lake, CO | MESONET STATION FW2478 LOVELAND. |
| Oct 20, 2:12 PM MDT | NON-TSTM WND GST 58 | 1 S Wellington, CO | MESONET STATION CO042 WELLINGTON. |
| Oct 20, 2:17 PM MDT | NON-TSTM WND GST 75 | 2 Nw Genesee, CO | MESONET STATION CO065 I-70 @ GENESEE. |
| Oct 20, 2:25 PM MDT | NON-TSTM WND GST 68 | 2 Sw Broomfield, CO | AWOS STATION KBJC BROOMFIELD JEFFC. |
| Oct 20, 2:30 PM MDT | NON-TSTM WND GST 59 | 5 Nnw Nunn, CO | MESONET STATION UP718 4.9 N NUNN (UPR). |
| Oct 20, 2:32 PM MDT | NON-TSTM WND GST 60 | 3 Sw Jefferson, CO | MESONET STATION CO110 KENOSHA PASS. |
| Oct 20, 2:32 PM MDT | NON-TSTM WND GST 62 | 1 Nnw Briggsdale, CO | MESONET STATION CO043 BRIGGSDALE. |
| Oct 20, 2:32 PM MDT | NON-TSTM WND GST 63 | Nunn, CO | MESONET STATION CO135 CO17100 NUNN. |
| Oct 20, 2:35 PM MDT | NON-TSTM WND GST 72 | 1 Ne Aspen Springs, CO | MESONET STATION FW0549 BLACK HAWK. |
| Oct 20, 2:35 PM MDT | NON-TSTM WND GST 78 | 3 Ese Buckeye, CO | MESONET STATION BEYC2 BUCKEYE. |
| Oct 20, 2:37 PM MDT | NON-TSTM WND GST 64 | 2 Nw Genesee, CO | MESONET STATION CO065 I-70 @ GENESEE. |
| Oct 20, 2:40 PM MDT | NON-TSTM WND GST 70 | 3 Sw Rocky Flats, CO | MESONET STATION CO109 N-93 - JCT. 93 & 72. |
| Oct 20, 2:42 PM MDT | NON-TSTM WND GST 69 | 3 Sw Jefferson, CO | MESONET STATION CO110 KENOSHA PASS. |
| Oct 20, 2:48 PM MDT | NON-TSTM WND GST 63 | 8 Ssw Grover, CO | MESONET STATION CW5040 BRIGGSDALE. |
| Oct 20, 2:50 PM MDT | NON-TSTM WND GST 82 | 3 Sw Rocky Flats, CO | MESONET STATION CO109 N-93 - JCT. 93 & 72. |
| Oct 20, 3:05 PM MDT | NON-TSTM WND GST 66 | 11 Wnw Westplains, CO | AWOS STATION K1LW LIMA MADIS. |
| Oct 20, 3:08 PM MDT | NON-TSTM WND GST 67 | 5 N Pawnee Buttes, CO | AWOS STATION K1OW OSCAR MADIS. |
| Oct 20, 3:09 PM MDT | NON-TSTM WND GST 75 | 1 N Georgetown, CO | MESONET STATION CO164 0.85 MI E OF WOODARD ST GEORGETOWN. |
| Oct 20, 3:10 PM MDT | NON-TSTM WND GST 60 | 1 Sse Eaton, CO | MESONET STATION UP306 1.2 S EATON (UPR). |
| Oct 20, 3:21 PM MDT | NON-TSTM WND GST 59 | 5 N Pawnee Pass, CO | AWOS STATION K1MW MIKE MADIS. |
| Oct 20, 3:22 PM MDT | NON-TSTM WND GST 66 | Nunn, CO | MESONET STATION CO135 CO17100 NUNN. |
| Oct 20, 3:24 PM MDT | NON-TSTM WND DMG | Brush, CO | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Oct 20, 3:26 PM MDT | NON-TSTM WND GST 62 | Akron, CO | ASOS STATION KAKO AKRON. |
| Oct 20, 3:28 PM MDT | NON-TSTM WND GST 59 | 2 S Rocky Flats, CO | MESONET STATION FW1909 ARVADA. |
| Oct 20, 3:35 PM MDT | NON-TSTM WND GST 58 | Fort Morgan Airport, CO | AWOS STATION KFMM FORT MORGAN. |
| Oct 20, 4:50 PM MDT | NON-TSTM WND GST 61 | 3 Wsw Sterling, CO | AWOS STATION KSTK STERLING. |
| Oct 20, 6:32 PM MDT | NON-TSTM WND GST 69 | 2 Ese Sterling, CO | MESONET STATION CO035 STERLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3418 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474 WWUS75 KBOU 200849 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 249 AM MDT Sun Oct 20 2019 COZ042>044-048>051-201800- /O.NEW.KBOU.HW.W.0008.191020T1800Z-191021T0100Z/ Northeast Weld County-Central and South Weld County-Morgan County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 249 AM MDT Sun Oct 20 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Northeast Weld County, Central and South Weld County, Morgan County, Logan County, Washington County, Sedgwick County and Phillips County. * WHEN...From noon today to 7 PM MDT this evening. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ COZ035-036-038-039-201800- /O.NEW.KBOU.HW.W.0008.191020T1200Z-191021T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- Including the cities of Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, Westcreek, Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, and Longmont 249 AM MDT Sun Oct 20 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Larimer and Boulder Counties Between 6000 and 9000 Feet, Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet, Larimer County Below 6000 Feet/Northwest Weld County and Boulder and Jefferson Counties Below 6000 Feet/West Broomfield County. * WHEN...From 6 AM this morning to 7 PM MDT this evening. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
2 follow-up statements
797 WWUS75 KBOU 201802 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1202 PM MDT Sun Oct 20 2019 COZ042>044-048>051-210100- /O.CON.KBOU.HW.W.0008.000000T0000Z-191021T0100Z/ Northeast Weld County-Central and South Weld County-Morgan County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1202 PM MDT Sun Oct 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Northeast Weld County, Central and South Weld County, Morgan County, Logan County, Washington County, Sedgwick County and Phillips County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ COZ035-036-038-039-210100- /O.CON.KBOU.HW.W.0008.000000T0000Z-191021T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- Including the cities of Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, Westcreek, Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, and Longmont 1202 PM MDT Sun Oct 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Larimer and Boulder Counties Between 6000 and 9000 Feet, Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet, Larimer County Below 6000 Feet/Northwest Weld County and Boulder and Jefferson Counties Below 6000 Feet/West Broomfield County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Strong winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
698 WWUS75 KBOU 210104 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 704 PM MDT Sun Oct 20 2019 COZ035-036-038-039-042>044-048>051-210215- /O.EXP.KBOU.HW.W.0008.000000T0000Z-191021T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-Northeast Weld County-Central and South Weld County- Morgan County-Logan County-Washington County-Sedgwick County- Phillips County- Including the cities of Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, Westcreek, Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 704 PM MDT Sun Oct 20 2019 ...HIGH WIND WARNING HAS EXPIRED... Although it will remain windy this evening across the Front Range Foothills, I25 corridor and northeast plains of Colorado, the stronger gusts are not longer expected to reach warning criteria. Therefore the High Wind Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Oct 19, 9:28 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Oct 19, 9:28 PM MDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 928 PM MDT Sat Oct 19 2019 .UPDATE... Issued at 716 PM MDT Sat Oct 19 2019 High resolution models indicate snow should get going in zone 31 around 03z, a little later for zones 33 and 34, so I adjusted to timing to reflect this. Also bumped the wind gusts up slightly for the urban corridor and northeast plains. Gusts 50-60 mph possible along the urban corridor, 40-50 mph northeast plains late tonight and Sunday following the front. && .SHORT TERM...(This evening through Sunday) Issued at 304 PM MDT Sat Oct 19 2019 A potent trough is moving east-southeast across northern Idaho. per latest GOES-16 imagery. It will move into northeast Wyoming by sunrise Sunday, with a trough axis extending south across our CWA. The trough will bring very windy conditions to the entire area and snow to the mountains. First, the mountains. With the center of the trough well to our north QG lift will be strongest right along the Wyoming border tonight into Sunday morning. And with significant westerly flow of 50 kts at 700 mb, the westerly upslope component will generate good snow rates and accumulations starting after 8 PM. A strong 700 mb front will combined with lapse rates 8degC/km aloft will lead to periods of moderate and perhaps heavy snow across the Park Range first, then for the Front Range, Gore/Mosquito Ranges and I-70 corridor by midnight. The strongest forcing occurs from midnight through about 9 AM, and during this time advisory level snow is expected across the mountains along and north of I-70. Total snow should be in the 4-8" with isolated 10", especially around the Rabbit Ears Pass area along US-40. Accumulating snow is likely down to 9,000 along the east slopes, but below 9,000 feet not much is expected with intense downslope flow. We do not expect any snow to fall below 6,000 feet MSL. Snowfall rates will drop late morning but light snow is still possible into Sunday evening with some trapped moisture and steep lapse rates, particularly for the Park Range and areas along the Front Range from Rocky Mountain National Park to Wyoming. Those considering travel across the mountains late this evening through noon tomorrow should be prepared for winter driving conditions, with at times very low visibility in moderate to heavy snow and winds gusting over 50 mph. I-70 from Georgetown to Vail Pass will be impacted from midnight to around noon. US-40 will be impacted after 9 PM, especially across the Park Range. Temperatures will be in the single digits tonight above 10,000 feet so snow will stick to roads quickly. Icy conditions should be expected through midday Sunday. Across the plains west winds will pick up significantly late tonight with arrival of the 700 mb cold front out of the northwest, followed up with the 500 mb trough axis. The combination of intense subsidence on the backside of the trough and the 700 mb front will lead to west winds gusting to 70 mph in the eastern foothills and 50-60 mph across the favored areas adjacent to the foothills from Wellington and Fort Collins to Boulder and south along CO-93 into southern Jefferson County. The winds should pick up around sunrise and continue all day long. Lapse rates aloft are not particularly favorable for mountain wave formation, though across northern Park and Jefferson Counties the lapse rates are weak at ridge top, and some mountain wave enhancement is possible there. Regardless, this will be a strong bora wind event with subsidence and cold advection through Sunday morning. Across the plains east of I-25 west winds will turn northwest and gust over 40 mph, perhaps up to 50 mph Sunday afternoon across the northeastern part of Colorado. Fire danger will be elevated most areas, highest across Elbert/Lincoln Counties. See fire wx discussion for impacts. With the wind and dry conditions blowing dust is possible if not likely in localized areas throughout the afternoon. Winds do not come down until later Sunday evening. .LONG TERM...(Sunday night through Saturday) Issued at 304 PM MDT Sat Oct 19 2019 Persistent northwesterly flow with abundant Pacific moisture is going to develop Sunday night and Monday which will continue through the middle of the week. A strong upper level jet stream will also be progressing over the northern and central Rocky Mountains through the week. The moist, orographic flow will produce periods of light snowfall in the mountains, but accumulations will be light during through each of the days. On the plains, the downslope flow will be dry with temperatures climbing back to seasonal normals. The main weather system of the week will arrive Wednesday night and Thursday as the upper flow pattern over the western U.S. amplifies with a vigorous trough dropping down over Colorado. A strong cold front will also move in Wednesday night with the end result being a good shot of rain and then snow developing across the forecast area. The mountains could see a good shot of snow, and the plains should also see accumulating snow. The medium range models are all in agreement with a significant trough moving over Colorado at the end of the week. Beyond that, the trough moves off to the east and an upper ridge pops up over the desert southwest. This will bring warmer and drier conditions for Friday and Saturday. The primary focus for the upcoming week will be on the evolution of the Wednesday night/Thursday trough. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 716 PM MDT Sat Oct 19 2019 VFR conditions with almost no chance of precipitation for the metro area terminals through Sunday. South to southeast wind this evening but winds at BJC should stay west all night and through Sunday. Strong winds will develop following the passage of cold front Sunday morning. West winds pick up considerably after 3 or 4 AM, initially around 15G25 kt, and from the morning into early afternoon hours they will increase to 25G35kt, possibly gusting over 40 kts at BJC. We don't think they will gust beyond 35 kt at DEN or APA but given they are expected to be right around 270deg there is a good chance of crosswind issues at DEN. After 12 PM winds should gradually shift more northwest, probably around 300 or 310deg. Speeds stay up through at least 5 PM. By later Sunday evening the winds should weaken gradually. There could also be some localized blowing dust at DEN Sunday afternoon. Not including this in the TAFs just yet. && .FIRE WEATHER... Issued at 304 PM MDT Sat Oct 19 2019 It will be very windy across our area Sunday, starting mid morning and continuing past sunset. A cold front out of the northwest will hold temperatures in check across all areas, and it will also increase RH just enough across the northern half of the plains such that red flag conditions are not expected. The exception is along and south of I-70 where we have a Red Flag warning in effect. RH in zones 241, 245, 246 will be around 15 percent. Winds will be highest across the higher elevations above 9,000 and the eastern foothills into areas west of I-25 where gusts could reach 70 mph along and east of the favored ridges. Across the lower elevations west of I-25 winds could gust to 50 mph. Across the rest of the Plains and Palmer Divide winds should gust over 40 mph much of the day on Sunday, so fire danger will still be elevated pretty even if red flag conditions are not met. Winds will be much lights on Monday across the entire area. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MDT Sunday for COZ031. Red Flag Warning from 10 AM to 8 PM MDT Sunday for COZ241-246- 247. Winter Weather Advisory from midnight tonight to noon MDT Sunday for COZ033-034. && UPDATE...Cooper SHORT TERM...Schlatter LONG TERM...Dankers AVIATION...Cooper FIRE WEATHER...Schlatter
Hazardous weather outlook, Oct 19, 11:02 AM MDT, 15 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Sat Oct 19 2019 COZ030>051-201715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Sat Oct 19 2019 Winter Weather Advisory Tonight for the Mountains... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Dry and mild conditions are expected today across the mountains and plains. The next storm system will arrive tonight with snow returning into the mountains later this evening and continuing overnight. Expect winter driving conditions with icy and snowpacked roads across the mountain passes. West winds will increase tonight, leading to blowing snow across the highest elevations. The plains will remain dry and breezy tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A strong winter storm system will move across northern Colorado Sunday, producing snow, strong winds and poor visibility in the mountains through the early afternoon. On the plains, strong northwest winds will cause some blowing dust which may restrict visibilities at times. Wind gusts will be in the 30s and 40s through much of the day. Locations along the foothills may see some light snow showers, but no accumulations are expected. Conditions will gradually improve in the high country Sunday afternoon with winds also diminishing across the plains. Cold and unsettled weather will continue in the mountains Monday through Thursday with some light snow showers and windy conditions expected each day. The plains will be dry through most of the week, except for a chance of snow with colder temperatures on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 2:34 PM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 30 hr |
Nearby
High Wind Warnings in Colorado, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.